I have treated her for two weeks with nystatin and seen little to no improvement. i cannot seem to get a straight answer from her dr. or the pharmacist. they dont say not to use it but warn about how messy it is. id rather stain her mouth than give her antibiotics! any real advice for me? my husband reads that thrush will clear up on its own so he thinks we should just wait it out... this is my first child and i am terrified to not do the right thing. I just can't figure out what that is in this case.
Should I be afraid to use gentian violet on my 4 week old baby?
Added 27 Jan 2011:
i dip a cotton swab into it and then a dry cotton swab across that. i rub the 2nd one around inside her mouth to turn it all purple. one application and i already see improvement.My pharmacist that i work for told me to use g.v. but i still worry. i was hoping someone in cyberspace had experience with it.
26 Jan 2011
Gentian violet should not be swallowed. I would think it would be extremely hard to give this to a baby this young without the baby swallowing the med. This is a pretty young baby. My kids both had thrush when they were in their first month and it seems like I remember it took a while for the Nystatin to work. I remember having to swab their mouths and be sure it wasn't given too close to before feedings or after feedings. After feedings I believe he had me give them a little bit, an ounce or so, of distilled water in their bottle to rinse the formula or breast milk from their mouth before using the medicine but you might want to run that by the Dr first. It has been a long time since mine were little. I do remember swabing the stuff on their tongue then trickling the rest of the dose in their mouths. It is scary when you have your first baby and they are sick. (My oldest son also had a nasty eye infection at about that 4 week age and the Dr ordered an eye ointment and that was really a challenge to put in a four week old's eye!)
26 Jan 2011
from what little I know about the gentian violet after discussing this with the pediatrician I would just let him know how concerned I was about my grandchild and ask him what his thoughts are concerning this, I recall nystatin solution being used on me when I was young, it took time and she is right you have to watch between feedings, I know you want only the best for this child, I agree antibiotics can be overused but maybe it just hasn't had the time to clear this and perhaps in the end this is the best but by all means talk with your childs parents and let them know you are concerned as my Aunt use to say my inlaws don't know what is the best all the time once they saw how worried she was about her only grandaughter they took her with them to visit the pediatrician and she got some answers that made her feel more at ease with what they were doing, I wish you only the very best, good luck with the baby
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Nystatin - I have COPD but also suffer from mucus in my throat which sometimes makes my voice horse.
... Could it?
1 answer • 28 Jul 2009
2 answers • 22 Mar 2011
... few days. We are in our 70's and are afraid we will get thrush from them. Is this possible?
2 answers • 26 Apr 2011
I thought the sore throat was from thrush, reason for nystatin, as it went away on start of medication and now has returned.
1 answer • 25 Jun 2011
1 answer • 17 Jan 2014